Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 52, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Oct 24, 2023, 2:14 PM CDT for Marinette County, Wisconsin. It was in force for 18 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 24, 2023, 2:14 PM CDT (19:14 UTC)
- Expired
- Oct 24, 2023, 2:32 PM CDT
- In force
- 18 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Marinette County, WI
The radar
The Green Bay radar (KGRB), 88 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 24, 2:23 PM CDT | HAIL 0.88 | 6 S Mcallister, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 7.2 hours before the alert went out and 420 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
825
WUUS53 KGRB 241914
SVRGRB
WIC075-241945-
/O.NEW.KGRB.SV.W.0052.231024T1914Z-231024T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
214 PM CDT Tue Oct 24 2023
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Southern Marinette County in northeastern Wisconsin...
* Until 245 PM CDT.
* At 213 PM CDT, a severe thunderstorm was located near Crivitz, or
14 miles west of Marinette, moving northeast at 50 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Crivitz, Pound, Porterfield, Beaver, Harmony, Mcallister, Loomis,
and Lake Noquebay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4530 8769 4524 8771 4523 8773 4521 8773
4520 8774 4517 8774 4513 8768 4503 8797
4518 8811 4535 8778 4535 8776 4539 8769
4537 8766 4534 8765
TIME...MOT...LOC 1913Z 237DEG 42KT 4516 8792
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
EB2 follow-up statements
668
WWUS53 KGRB 241929
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
229 PM CDT Tue Oct 24 2023
WIC075-241945-
/O.CON.KGRB.SV.W.0052.000000T0000Z-231024T1945Z/
Marinette WI-
229 PM CDT Tue Oct 24 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR CENTRAL MARINETTE COUNTY...
At 228 PM CDT, a severe thunderstorm was located 10 miles north of
Menominee, or 12 miles north of Marinette, moving northeast at 50
mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Mcallister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4530 8769 4524 8771 4523 8773 4521 8773
4522 8777 4528 8783 4535 8776 4534 8765
TIME...MOT...LOC 1928Z 237DEG 42KT 4526 8770
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
EB829
WWUS53 KGRB 241932
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
232 PM CDT Tue Oct 24 2023
WIC075-241942-
/O.CAN.KGRB.SV.W.0052.000000T0000Z-231024T1945Z/
Marinette WI-
232 PM CDT Tue Oct 24 2023
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MARINETTE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However, small hail is
still possible with this thunderstorm.
LAT...LON 4530 8769 4524 8771 4523 8773 4521 8773
4522 8777 4528 8783 4535 8776 4534 8765
TIME...MOT...LOC 1931Z 237DEG 42KT 4529 8764
$$
EBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 12:59 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Oct 24, 12:59 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1259 PM CDT Tue Oct 24 2023 Updated aviation portion for 18Z TAF issuance .SHORT TERM...Today...Tonight...and Wednesday Issued at 239 AM CDT Tue Oct 24 2023 Key Messages: - Thunderstorms expected this morning (80% chance) with heavy rain (60% chance) and small hail possible (5% chance). - Marginal risk (5% chance) for severe weather this afternoon and this evening with damaging winds and large hail possible from additional thunderstorms (70-90% chance). - Unseasonably warm temperatures expected today. - Heavy rain expected at times with up to 1 inch of rain expected this morning across central and east-central Wisconsin (60% chance) and around 1 inch expected this afternoon and tonight (80% chance) with up to 2 inches possible (30% chance). Forecast details: Showers and thunderstorm developing along a warm front across southern Minnesota and west-central Wisconsin will push east through central and east-central Wisconsin this morning. These storm will be elevated, with some small hail possible with the stronger storms. In addition, heavy rain is possible at times, which would being up to an inch of rain to central and east- central Wisconsin this morning. The warm front will lift north through the morning, which will bring unseasonably warm temperatures to the region this afternoon. Highs this afternoon are expected to rise into the lower to middle 60s across the north, with lows in the lower 70s across east- central and portions of central Wisconsin. The warm front lifting north will cause the shower and thunderstorm activity to lift north, with the best chance for additional activity north and west of the Fox Valley. In addition to the frontal boundary the area will be in the right entrance region of an upper level jet, frontogenesis, and a weak mid level shortwave tracking through the area. There could be a break between the activity this morning and the activity expected this afternoon and this evening. Storms that develop this afternoon and this evening could be marginally severe, with damaging winds and large hail possible as MUCAPEs rise to around 500 J/kg with mid level lapse rates of 6-7 C/km. In addition, heavy rain is likely as PWATs are near climatological maximum for this time of year with values of 1.3 to 1.5 inches. This second round of rain will likely bring an additional inch of rain, with up to 2 inches possible. Although the frontal boundary will remain across the western Great Lakes, the dynamics will shift to the east on Wednesday. This will keep a chance for additional showers and thunderstorms (20-40% chance), with coverage and intensity much less than today and tonight. Despite abundant cloud cover there will not be a push of cold air; therefore, temperatures will remain mild on Wednesday. .LONG TERM...Wednesday Night Through Monday Issued at 239 AM CDT Tue Oct 24 2023 Main forecast focus to be on the Wednesday night through Thursday night time frame as a second round of heavy rain is expected to move through the region and raise the possibility of at least some urban flooding. A secondary focus to be on temperatures this weekend as much colder air is set to arrive. .Wednesday night and Thursday... Precipitation chances will be on the increase again later Wednesday night as a 30 to 40 knot low-level jet interacts with a nearly stationary front parked over central WI. Additional lift to be provided by the right entrance region of the upper jet. PW values around 1.5 inches to reside over the area which is about 300 percent of normal, thus another round of heavy rainfall is anticipated to begin toward daybreak. Min temperatures to be in the upper 40s to lower 50s north, middle to upper 50s south. Models are in good agreement with the northeast movement of a mid-level shortwave trough toward the western Great Lakes by Thursday afternoon. The increased mid-level Q-G and FGEN forcing, coupled with a surface wave riding along the stationary front, will compensate for the loss of upper jet support and bring additional heavy rain potential to northeast WI on Thursday. This heavy rain would fall on saturated soils, thus leading WPC to forecast a slight risk of excessive rain. The extent of any flooding is conditional depending on how much rain fell earlier in the week. The public should be alert to urban flooding with storm drains that may be clogged with leaves. Mild conditions to persist despite the rain with max temperatures in the middle to upper 50s far north, lower to middle 60s south. .Thursday night and Friday... The surface wave and shortwave trough push across northeast WI Thursday evening with a continued threat for heavy rain. The rain chances will linger through the rest of Thursday night as the frontal boundary to still be hanging over the area. By this time, we will also have to watch rivers and streams as some flashier rivers could go above bankfull or even reach minor flood stage. Cooler air will begin to advect into the region with min temperatures in the lower to middle 40s north-central WI, lower 50s east-central WI. Rain chances to persist through Friday as a strong cold front sweeps into the Great Lakes. Low-level moisture will not be nearly as deep compared to earlier in the week and the cold front is progressive, thus any additional rainfall would be light in nature. After morning temperatures in the lower 50s to lower 60s, expect to see readings to slowly fall in the afternoon as CAA sweeps across WI. .Friday night and Saturday... Any lingering light rain over far eastern WI would end Friday evening, allowing for the area to dry out. There could be some lake clouds or even a few lake effect flurries into Vilas County, but will keep that area dry for now. Any breaks in the clouds appear to be short-lived as the cold front stalls over the OH Valley and some models already bring a chance of light precipitation into northeast WI by Saturday afternoon. Temperatures would support a rain/snow mix over north-central WI with light rain elsewhere. .Saturday night through Monday... The bulk of any heavier rain will be to our south later this weekend into early next week in the vicinity of the stalled frontal boundary. The exact location of this boundary will determine how far north to take pops Saturday night through Sunday. Monday is looking dry at the moment. The bigger story for Sunday and Monday will be the chilly conditions with max temperatures both days well-below normal. && .AVIATION...for 18Z TAF Issuance Issued at 1247 PM CDT Tue Oct 24 2023 A west to east band of thunderstorms was ongoing from TKV/RRL ESE to Door County early this afternoon. These had developed north of a warm frontal boundary. This band will lift slowly north, and additional storms in SW WI will also push into NC WI mid-afternoon. Widespread showers and storms (and heavy rainfall) will impact the northwest half of the forecast area through a good part of the night before diminishing. Farther southeast, there could a period of storms as a low-level jet arrives during the late evening into the early overnight hours. IFR conditons will prevail northwest. VFR/ocnl MVFR should prevail at GRB/ATW/MTW until late tonight, when IFR conditions will arrive. South to southwest winds will be gusty at times this afternoon and evening, especially after the warm front passes. LLWS could again develop along and south of a Wausau to Marinette line this evening/overnight. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM.....Kurimski LONG TERM......Kallas AVIATION.......Kieckbusch
Hazardous weather outlook, Oct 24, 11:02 AM CDT, 3 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 1102 AM CDT Tue Oct 24 2023 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251615- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 1102 AM CDT Tue Oct 24 2023 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...This Afternoon and Tonight There is a chance of thunderstorms with torrential rainfall and hail this afternoon into tonight. Heavy rainfall may cause localized urban flooding, especially where storm drains are clogged with leaves. In addition, isolated large hail may also occur with the strongest storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is an increasing likelihood for a second round of showers and thunderstorms during the late Wednesday night through Thursday evening time frame. Some of this rain is expected to be heavy at times and may cause localized urban flooding. People living near rivers and streams should keep alert for rising water and the potential for minor flooding. Motorists will want to use caution as water may pond on area roads. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report hail or wind gusts over 40 mph to the National Weather late this afternoon and tonight. LMZ521-522-541>543-251615- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 1102 AM CDT Tue Oct 24 2023 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...This Afternoon and Tonight A Small Craft Advisory remains in effect for Lake Michigan this afternoon and tonight. There is a chance of thunderstorms this afternoon into tonight. Some of these storms may be strong and produce hail, gusty winds and heavy rain. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance of thunderstorms at times from Wednesday through Thursday night. The threat of severe weather is low, but any could contain heavy rain, hail and gusty winds. Kieckbusch
In the hours before
Local storm report, Oct 24, 1:26 PM CDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
126 PM CDT Tue Oct 24 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 PM Hail Stiles 44.86N 88.04W
10/24/2023 E0.75 inch Oconto WI Public
Report from mPING: Dime (0.75 in.).
&&
KJLocal storm report, Oct 24, 1:31 PM CDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
131 PM CDT Tue Oct 24 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM Hail Green Valley 44.79N 88.26W
10/24/2023 M1.00 inch Shawano WI Public
Corner of Funk Road and Highway 32. Time
estimated by radar.
&&
KJLocal storm report, Oct 24, 1:36 PM CDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
136 PM CDT Tue Oct 24 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 PM Hail Oconto Falls 44.87N 88.14W
10/24/2023 M1.00 inch Oconto WI Cocorahs
&&
KJSpecial weather statement, Oct 24, 2:07 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Green Bay WI
207 PM CDT Tue Oct 24 2023
WIZ073-074-241930-
Southern Oconto County WI-Southern Marinette County WI-
207 PM CDT Tue Oct 24 2023
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN MARINETTE COUNTY THROUGH
230 PM CDT...
At 204 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over Pound, or 19 miles west of Marinette, moving
northeast at 50 mph. The strongest storm was located just north of
Pound moving northeast at 50 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Marinette, Crivitz, Pound, Peshtigo, Porterfield, Beaver, Coleman,
Harmony, Mcallister, and Loomis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4507 8759 4497 8805 4505 8812 4511 8812
4511 8818 4512 8819 4514 8819 4535 8777
4535 8775 4539 8769 4532 8767 4529 8769
4520 8774 4517 8774 4514 8768 4511 8766
4510 8762 4511 8761 4513 8761
TIME...MOT...LOC 1904Z 238DEG 42KT 4511 8803
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
EBLocal storm report, Oct 24, 2:08 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
208 PM CDT Tue Oct 24 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM Hail Green Valley 44.79N 88.26W
10/24/2023 M2.00 inch Shawano WI Broadcast Media
Time estimated by radar. Photo sent via
broadcast media. Size at least 2 inches,
compared to diameter of a soda can.
&&
KJSpecial weather statement, Oct 24, 2:11 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Green Bay WI
211 PM CDT Tue Oct 24 2023
WIZ018-019-030-241945-
Langlade WI-Marathon WI-Lincoln WI-
211 PM CDT Tue Oct 24 2023
...STRONG THUNDERSTORMS WILL IMPACT LINCOLN...NORTHERN MARATHON AND
NORTHWESTERN LANGLADE COUNTIES THROUGH 245 PM CDT...
At 211 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gilbert to Council Grounds State Park to
14 miles west of Rib Mountain. Movement was east at 40 mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Wausau, Weston, Merrill, Rib Mountain, Tomahawk, Harrison, Parrish,
Gilbert, Council Grounds State Park, and Dutch Corners.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4519 8998 4547 8991 4552 8943 4547 8942
4545 8927 4525 8924 4490 8944 4490 9027
TIME...MOT...LOC 1911Z 260DEG 47KT 4542 8979 4519 8977 4499 8997
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
UhlmannThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 3:13 AM CDT | Special Weather Statement | GRB | Portage, Wood | 32 min |
| Oct 24, 3:50 AM CDT | Special Weather Statement | GRB | Portage, Waupaca | 55 min |
| Oct 24, 5:38 AM CDT | Special Weather Statement | GRB | Brown, Kewaunee | 37 min |
| Oct 24, 6:31 AM CDT | Special Weather Statement | GRB | Waushara | 59 min |
| Oct 24, 7:31 AM CDT | Special Weather Statement | GRB | Calumet, Manitowoc, Winnebago | 59 min |
| Oct 24, 9:11 AM CDT | Special Weather Statement | GRB | Marathon | 64 min |
| Oct 24, 9:28 AM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Wood | 62 min |
| Oct 24, 9:52 AM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon | 53 min |
| Oct 24, 10:08 AM CDT | Special Weather Statement | GRB | Shawano | 22 min |
| Oct 24, 10:46 AM CDT | Special Marine Warning | GRB | 14 min | |
| Oct 24, 10:46 AM CDT | Special Weather Statement | GRB | Shawano | 29 min |
| Oct 24, 10:52 AM CDT | Special Weather Statement | GRB | Marathon | 38 min |
| Oct 24, 11:11 AM CDT | Severe Thunderstorm Warning | GRB | Marathon | 23 min |
| Oct 24, 11:14 AM CDT | Special Weather Statement | GRB | Shawano | 46 min |
| Oct 24, 12:09 PM CDT | Special Weather Statement | GRB | Oconto | 51 min |
| Oct 24, 12:44 PM CDT | Severe Thunderstorm Warning | GRB | Shawano | 31 min |
| Oct 24, 1:06 PM CDT | Severe Thunderstorm Warning | GRB | Shawano | 7 min |
| Oct 24, 1:09 PM CDT | Special Weather Statement | GRB | Oconto | 36 min |
| Oct 24, 1:16 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Oconto | 29 min |
| Oct 24, 1:21 PM CDT | Special Weather Statement | GRB | Lincoln, Oneida | 39 min |
| Oct 24, 1:39 PM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 36 min |
| Oct 24, 2:07 PM CDT | Special Weather Statement | GRB | Marinette | 23 min |
| Oct 24, 2:11 PM CDT | Special Weather Statement | GRB | Lincoln | 34 min |
| Oct 24, 2:57 PM CDT | Special Weather Statement | GRB | Langlade, Marinette | 48 min |
| Oct 24, 3:50 PM CDT | Special Weather Statement | GRB | Door | 25 min |
| Oct 24, 4:25 PM CDT | Special Weather Statement | GRB | Marathon | 35 min |
| Oct 24, 4:34 PM CDT | Special Weather Statement | GRB | Door | 26 min |
| Oct 24, 5:18 PM CDT | Areal Flood Advisory | GRB | Marathon | 12 hr |
| Oct 24, 5:44 PM CDT | Special Weather Statement | GRB | Langlade | 46 min |
| Oct 24, 6:36 PM CDT | Special Weather Statement | GRB | Menominee, Oconto, Portage, Shawano, Waupaca, Wood | 54 min |
| Oct 24, 6:57 PM CDT | Areal Flood Advisory | GRB | Portage, Wood | 10 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.